Alert archive / Kentucky / Flash Flood Warnings in 2006

Flash Flood Warning 60, NWS Louisville, KY

August 29, 2006Lincoln County, Kentucky

NWS Louisville, KY issued this flash flood warning at Aug 29, 2006, 5:13 PM EDT for Lincoln County, Kentucky. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2006, 5:13 PM EDT (21:13 UTC)
Expired
Aug 29, 2006, 8:30 PM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Lincoln County, KY

The radar

The Jackson,KY radar (KJKL), 119 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 5:33 PM EDTFLASH FLOOD3 S Crab Orchard, KYSOME CREEKS OUT OF ITS BANKS AND WATER COVERS PARTS OF KENTUCKY HIGHWAY 39.
Aug 29, 7:00 PM EDTFLASH FLOODStanford, KYPINE GROVE RAOD HAS HIGH WATER IN SPOTS. TICK RIDGE ROAD HAS HIGH WATER IN SPOTS. MIKE JETTEN ROAD WAS WASHED OUT IN ONE SPOT.
Aug 29, 7:00 PM EDTFLASH FLOODStanford, KYPINE GROVE ROAD HAS HIGH WATER IN SPOTS. TICK RIDGE ROAD HAS HIGH WATER IN SPOTS. MIKE JETTEN ROAD WAS WASHED OUT IN ONE SPOT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1113 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 292115
FFWLMK
KYC137-300030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EDT TUE AUG 29 2006

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 830 PM EDT

* AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH TORRENTIAL RAINS OVER SOUTHEASTERN PARTS OF 
LINCOLN COUNTY...MAINLY FROM KINGS MOUNTAIN TO CRAB ORCHARD. RADAR 
IS ESTIMATING THAT NEARLY 2 INCHES OF RAIN HAS FALLEN SINCE 4 PM 
EDT...AND AN ADDITIONAL 1 TO 1.5 INCHES OF RAIN IS POSSIBLE THROUGH 
630 PM EDT AS SHOWERS AND THUNDERSTORMS MOVE THROUGH THE AREA.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER 
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO 
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3729 8470 3734 8472 3743 8485 3754 8485
      3763 8466 3754 8456 3748 8447 3745 8447
      3734 8451 3736 8456 3725 8473

$$
CS
2 follow-up statements
000 
WGUS73 KLMK 292302
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
700 PM EDT TUE AUG 29 2006

KYC137-300030-
LINCOLN KY-
700 PM EDT TUE AUG 29 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
LINCOLN COUNTY...

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND A FEW THUNDERSTORMS MOVING OVER MUCH OF LINCOLN 
COUNTY. RADAR IS ESTIMATING THAT FROM 2 TO 4 INCHES OF RAIN LIKELY 
FELL TODAY FROM NEAR KINGS MOUNTAIN TO CRAB ORCHARD. EARLIER 
SPOTTERS REPORTED FLOODED ROADWAYS IN THE CRAB ORCHARD AREA OF THE 
COUNTY.

ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE 
WARNED AREA THROUGH 8 PM EDT.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3729 8470 3734 8472 3743 8485 3754 8485
      3763 8466 3754 8456 3748 8447 3745 8447
      3734 8451 3736 8456 3725 8473

$$
CS
000 
WGUS73 KLMK 300028
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
824 PM EDT TUE AUG 29 2006

KYC137-300034-
LINCOLN KY-
824 PM EDT TUE AUG 29 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 PM EDT FOR LINCOLN 
COUNTY...

SHOWERS AND THUNDERSTORMS HAVE EXITED THE COUNTY AND MOVED INTO 
EASTERN KENTUCKY. LOCAL LAW ENFORCEMENT REPORTS NO ONGOING 
SIGNIFICANT FLOODING PROBLEMS AT THIS TIME.

LAT...LON 3729 8470 3734 8472 3743 8485 3754 8485
      3763 8466 3754 8456 3748 8447 3745 8447
      3734 8451 3736 8456 3725 8473

$$
CS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 3:31 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 29, 3:31 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE LOUISVILLE KY
331 PM EDT TUE AUG 29 2006

...CORRECTED FIRST PARAGRAPH...

.SHORT TERM (TONIGHT AND WEDNESDAY)...
CLOSED 500 MB LOW OVER ERN IA THIS MORNING WILL CONT TO DROP VERY
SLOWLY EAST SOUTHEAST INTO N CNTRL IL LATER TONIGHT AND WEDNESDAY.
WK CDFNT ACROSS N CNTRL KY WILL DROP VERY SLOWLY SWD TONIGHT AND
MONDAY. WITH RELATIVELY LIGHT WINDS IN THE LOWER LEVELS AND THE
UPPER LOW STILL TO OUR NORTHWEST THIS PERIOD...ONLY VERY SLOW DRYING
IN THE LOWER LEVELS. CANNOT RULE OUT LOW POPS OF RW-/TRW- TONIGHT
AND TUESDAY...20 TO 30 PCT POPS.

PARTLY CLOUDY TO CLOUDY SKIES CONTINUING THROUGH THIS PERIOD.
HOWEVER...WITH CLOUDINESS DIMINISHING SOME THIS EVENING...WITH SFC
DEWPOINTS IN THE 60S...AND WITH LIGHT WINDS...WE WILL KEEP THE PREV
FCST TREND FOR AREAS OF FOG REGION WIDE LATE TONIGHT AND EARLY ON
WED.

CURRENT FCST TEMP TRENDS FOR TONIGHT AND WED LOOK QUITE GOOD AND
AGREE WELL WITH SURROUNDING FAS...SO LITTLE CHANGES MADE FOR THIS
FCST. --21

.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...

WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...

FOR THE MID-RANGE PART OF THE FCST PD...MAIN WEATHER FEATURE OF
INTEREST WILL BE ERNESTO AND A LARGE UPPER LEVEL H5 LOW THAT IS
FORECAST TO SLOWLY MIGRATE THROUGH THE OHIO VALLEY.  WITH UPPER
LEVEL LOW COMING OVERHEAD EARLY THURSDAY...EXPECT PLENTY OF CLOUDS
AND POSSIBLY SOME ISOLATED SHOWERS WEDNESDAY NIGHT AND THURSDAY.  BY
FRIDAY...UPPER LEVEL LOW AND ERNESTO ARE FORECAST TO BE PULLING
NORTH AS MID LEVEL HEIGHTS RISE A BIT THROUGH THE OHIO VALLEY.
STILL THINK WELL HAVE PLENTY OF CLOUDS AROUND...BUT PRECIPITATION
LOOKS LESS LIKELY.  TEMPERATURES WILL BE MUCH COOLER THROUGH THE PD
WITH HIGHS BELOW NORMAL.  HAVE GONE CLOSE THE GFS ENSEMBLES WITH
HIGHS IN THE UPPER 70S IN THE NORTHERN HALF AND IN THE LOW 80S
ACROSS THE SOUTH.  OVERNIGHT LOWS WILL BE COOL AS WELL WITH LOWS IN
THE UPPER 50S TO THE LOWER 60S.

SATURDAY THROUGH TUESDAY...

AS WHATS LEFT OF ERNEST AND THE UPPER LEVEL LOW DEPART FURTHER TO
THE NORTHEAST ON SATURDAY...WE LOOK TO BE A LULL AS NEXT UPPER LEVEL
LOW DRIFTS IN FROM THE WEST.  12Z GFS SOLUTION IS REALLY WINDING UP
THE CENTRAL U.S. LOW...ALMOST LIKE SOMETHING ONE WOULD SEE IN THE
LATE FALL/WINTER.  LONG RANGE MODELS EVENTUALLY BRING THIS SYSTEM
INTO THE OHIO VALLEY EARLY NEXT WEEK.  WHILE MOST OF THE PD LOOKS
DRY...HAVE KEPT A SLIGHT CHC OF PRECIP IN FOR SUNDAY AS MID LEVEL
VORT SWINGS THROUGH THE REGION.  WE HAVE ADJUSTED TEMPERATURES DOWN
QUITE A BIT THROUGH THIS PERIOD AS WELL.  GFS ENSEMBLE MEANS SUGGEST
HIGHS OF 76 TO 81 IN THE NORTH WITH SLIGHTLY WARMER READINGS ACROSS
THE FAR SOUTH.  OVERNIGHT LOWS CONTINUE TO LOOK COOL WITH MID TO
UPPER 50S IN THE NORTH AND UPPER 50S TO NEAR 60 IN THE SOUTH.

-MJ

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Aug 29, 4:30 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 PM EDT TUE AUG 29 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-300830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
430 PM EDT TUE AUG 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...REST OF TODAY AND TONIGHT.

AS A COLD FRONT SLOWLY MOVES THROUGH THE OUTLOOK AREA...CLUSTERS OF
SHOWERS AND THUNDERSTORMS WILL CONTINUE MAINLY SOUTHEAST OF A
BOWLING GREEN TO LEXINGTON LINE THROUGH 8 PM EDT (7 PM CDT). THESE
STORMS WILL PRODUCE HEAVY RAINFALL...WITH AMOUNTS IN EXCESS OF 1
INCH PER HOUR...WHICH MAY RESULT IN LOCALIZED FLOODING. A FEW
STRONGER CELLS ARE POSSIBLE...WITH FREQUENT LIGHTNING AND STRONG
GUSTY WINDS TO 40 MPH. ELSEWHERE...INCLUDING NORTH CENTRAL KENTUCKY
AND SOUTHERN INDIANA...A FEW ISOLATED SHOWERS AND STORMS ARE
POSSIBLE THROUGH MID-EVENING.

AREAS OF FOG AND/OR LOW CLOUDS ARE EXPECTED TO DEVELOP LATE TONIGHT
AND EARLY WEDNESDAY MORNING. VISIBILITIES MAY DROP TO BELOW ONE MILE
IN SPOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.

AS AN UPPER LEVEL LOW APPROACHES THE REGION...ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON
THROUGH THURSDAY.  BRIEF HEAVY RAIN AND DEADLY CLOUD TO GROUND
LIGHTNING WILL BE THE MAIN WEATHER THREATS WITH ANY OF THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES FOR FLOODING OR
STRONG WINDS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. REPORTS
OF ANY DENSE FOG LATE TONIGHT OR WEDNESDAY MORNING WOULD ALSO BE
APPRECIATED. CALL OUR SPOTTER PHONE LINE...OR USE E-SPOTTER ON OUR
WEBSITE AT WEATHER.GOV/LOUISVILLE.

CS/MJ

In the hours before

Special weather statement, Aug 29, 4:01 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
401 PM EDT TUE AUG 29 2006

KYZ073>075-292045-
ALLEN-BARREN-MONROE-
301 PM CDT TUE AUG 29 2006

...THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS ACROSS FAR SOUTHERN
KENTUCKY...

AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF SCOTTSVILLE...OR 11 MILES
NORTH OF LAFAYETTE...AND MOVING EAST AT 15 TO 25 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH
THIS STORM.

THIS STORM WILL BE...
  NEAR FOUNTAIN RUN BY 310 PM CDT.
  NEAR AKERSVILLE BY 320 PM CDT.
  NEAR FLIPPIN BY 330 PM CDT.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING WATER ON
LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. DO NOT DRIVE YOUR CAR INTO
AREAS WHERE WATER COVERS THE ROADWAY.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

CS
Special weather statement, Aug 29, 4:04 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
404 PM EDT TUE AUG 29 2006

KYZ078-081-082-292045-
CLINTON-CUMBERLAND-RUSSELL-
304 PM CDT TUE AUG 29 2006

...THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS AFFECTING
CLINTON...CUMBERLAND AND RUSSELL COUNTIES...

AT 400 PM EDT (300 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11
MILES NORTHEAST OF JAMESTOWN TO BURKESVILLE...AND MOVING NORTHEAST
AT 30 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH
THESE STORMS.

PONDING WATER WAS NOTED AT THE HIGHWAY 127/80 INTERSECTION IN
RUSSELL COUNTY.

THESE STORMS WILL BE...
  NEAR FREEDOM BY 310 PM CDT.
  NEAR JABEZ BY 330 PM CDT.

LOCALLY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING
WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. DO NOT DRIVE YOUR CAR INTO
AREAS WHERE WATER COVERS THE ROADWAY.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

CS
Special weather statement, Aug 29, 4:45 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 PM EDT TUE AUG 29 2006

KYZ067-292115-
LINCOLN-
445 PM EDT TUE AUG 29 2006

...THUNDERSTORMS WITH HEAVY RAIN OVER PARTS OF LINCOLN COUNTY...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF BRODHEAD...OR 13 MILES WEST OF
MOUNT VERNON...AND MOVING NORTHEAST AT 10 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 30 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

THIS STORM WILL MAINLY AFFECT SOUTHEASTERN PORTIONS OF LINCOLN
COUNTY THROUGH 530 PM EDT.

LOCALLY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING
WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. DO NOT DRIVE YOUR CAR INTO
AREAS WHERE WATER COVERS THE ROADWAY.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

CS
Special weather statement, Aug 29, 4:55 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
455 PM EDT TUE AUG 29 2006

KYZ075-081-082-292145-
CLINTON-CUMBERLAND-MONROE-
355 PM CDT TUE AUG 29 2006

...STRONG THUNDERSTORMS MOVING NORTHEASTWARD OUT OF TENNESSEE INTO
CLINTON...CUMBERLAND AND MONROE COUNTIES...

AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TOMPKINSVILLE TO
CELINA...AND MOVING NORTHEAST AT 25 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 30 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

THESE STORMS WILL BE...
  NEAR HESTAND BY 400 PM CDT.
  NEAR PEYTONSBURG BY 420 PM CDT.
  NEAR MARROWBONE BY 425 PM CDT.
  NEAR BURKESVILLE BY 435 PM CDT.
  NEAR STATIC BY 445 PM CDT.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING WATER ON
LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. DO NOT DRIVE YOUR CAR INTO
AREAS WHERE WATER COVERS THE ROADWAY.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

CS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 8:23 PM EDTSevere Thunderstorm WarningLMKRussell22 min

Nearby

Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.